Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 195, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 19, 2001, 9:18 PM CDT for Saline County, Kansas. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 19, 2001, 9:18 PM CDT (02:18 UTC)
- Expired
- Jun 19, 2001, 10:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Saline County, KS
The radar
The Topeka radar (KTWX), 125 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 9:27 PM CDT | Hail 0.88 | Brookville, KS | |
| Jun 19, 9:27 PM CDT | Hail 0.88 | Brookville, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 615 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 200218 SVRICT KSC169-200315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 918 PM CDT TUE JUN 19 2001 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SALINE COUNTY IN CENTRAL KANSAS * UNTIL 1015 PM CDT. * AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF GLENDALE...OR ABOUT 16 MILES WEST OF SALINA...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE 8 MILES NORTHWEST OF SALINA AROUND 1005 PM CDT... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS... STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR SALINE COUNTY UNTIL 1015 PM CDT. LA3T...LON 3890 9792 3876 9792 3873 9757 3895 9755 /HOWERTON NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:18 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 19, 9:18 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 918 PM CDT TUE JUN 19 2001 ...UPDATED... CHCS FOR SVR STMS ALG SFC BNDRY LOOK TO BE ON THE WANE WITH SUNSET. FOCUS NOW WL SHIFT N ALG ELEVATED BNDRY FM NERN KS INTO CNTRL KS. EVE UPR AIR SHOWD MSTR POOLING ALG 850 MB FNT WITH DWPTS OF 12-14C. ALTHO CNVGNC IS MODEST INTO BNDRY...WKLY DIFLUENT UPR FLO AND EXITING JET STREAK ACRS THE NRN PLAINS WL CONT TO CONTRIBUTE TO OVRALL LIFT ACRS THE CNTRL PLAINS. CNVTN SHUD DVLP SSEWD ACRS THE REST OF THE CWA DURG THE NGT. NO MAJOR CHGS ANTICIPATED WITH FCST UPDATE...MAINLY JUST FRESHENING UP WORDING AND PCPN TRENDS. WL CONT LCLY HVY RAFL MENTION ACRS THE CWA OVRNGT ALL ZONES. DARMOFAL .ICT...NONE.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 62 min |
| Jun 19, 11:55 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 65 min |
| Jun 20, 12:44 AM CDT | Flash Flood Warning | ICT | Saline | 6 hr |
| Jun 20, 1:27 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.